Ohio, 2004Flash Flood in Ohio, June 16 to 17, 2004
June 16 to 17, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 2:55 PM EST, 8 hours 51 minutes earlier.
Area forecast discussion, Jun 16, 2:55 PM EST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 16 2004
.DISCUSSION...
HIGH HUMIDITY AND A FRONT THAT HAS BECOME STATIONARY ACROSS THE
UPPER OHIO VALLEY WILL CONTINUE TO CAUSE THUNDERSTORMS WITH HEAVY
RAIN. A FLASH FLOOD WATCH HAS BEEN PUT IN EFFECT UNTIL 10 PM
THURSDAY. AS HPC HAS INDICATED 2 INCH PER HOUR RAINS ARE POSSIBLE.
SOILS ARE WET SO ONLY 1 TO 1.5 INCHES OF RAIN IS NEEDED IN 3 HOURS
FOR FLOODING TO BEGIN. RUC AND ETA SHOW LOW LEVEL CONVERGENCE
POSSIBLE AT TIMES...SO RADAR ECHO TRAINING CAN OCCUR CAUSING
REPEATED HEAVY RAINS.
THE UPPER OHIO VALLEY CAN REMAIN IN THIS SCENARIO UNTIL A TROUGH IN
THE UPPER JET PUSHES THE FRONT THROUGH THE UPPER OHIO VALLEY LATE
FRIDAY...AS SHOWN BY THE ETA AND GFS RUNS.
IN THE LONG-TERM, IT APPEARS THE VARIOUS MODELS INCLUDING THE GFS
ARE CONVERGING ON A SOLUTION IN WHICH THERE CONTINUES TO BE A ZONAL
FLOW ACROSS THE NORTHERN UNITED STATES. SO TEMPERATURES WILL
CONTINUE TO NEAR OR A LITTLE ABOVE NORMAL. THERE WILL ALSO BE A
CHANCE OF SHOWERS AND THUNDERSTORMS MOST DAYS. ...GIORDANO
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONE MDZ001.
OH...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Jun 16, 4:21 AM EST, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 AM EDT WED JUN 16 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-160920-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
521 AM EDT WED JUN 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...A SLIGHT CHANCE OF SEVERE WEATHER IS
EXPECTED ON DAY TWO.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 16, 9:51 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1051 PM EDT WED JUN 16 2004
OHZ039-040-048-049-057>059-068-069-170545-
BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH-
MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
1051 PM EDT WED JUN 16 2004
...THUNDERSTORMS MOVING INTO THE REGION...
SHOWERS AND THUNDERSTORMS IN MUSKINGUM AND COSHOCTON COUNTIES WILL
CONTINUE TO MOVE MOVE NORTHEASTWARD BEFORE MIDNIGHT. SOME OF THESE
STORMS WILL PRODUCE HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME ALONG
WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.
MOTORISTS ARE URGED TO EXERCISE CAUTION IN TRAVEL AND BE ALERT
FOR PONDING OF WATER ON ROADWAYS AND POOR VISIBILITIES AT TIMES.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE REGION UNTIL 10 PM EDT
THURSDAY.
Special weather statement, Jun 16, 11:35 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1235 AM EDT THU JUN 17 2004
OHZ041-050-WVZ001>003-170545-
BROOKE WV-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-OHIO WV-
1235 AM EDT THU JUN 17 2004
...THUNDERSTORMS MOVING INTO THE REGION...
SHOWERS AND THUNDERSTORMS WILL MOVE INTO COLUMBIANA AND JEFFERSON
COUNTIES BEFORE 1AM AND THEN SPREAD EASTWARD INTO THE NORTHERN WEST
VIRGINIA PANHANDLE. SOME OF THESE STORMS WILL PRODUCE HEAVY DOWNPOURS
IN A SHORT PERIOD OF TIME ALONG WITH GUSTY WINDS AND FREQUENT
LIGHTNING STRIKES.
MOTORISTS ARE URGED TO EXERCISE CAUTION IN TRAVEL AND BE ALERT
FOR PONDING OF WATER ON ROADWAYS AND POOR VISIBILITIES AT TIMES.
Flash Flood, Tuscarawas
- When
- June 16, 11:46 PM EST to June 17, 3:50 AM EST
- Where
- Tuscarawas County, 3 mi NNW of Strasburg
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.441, -81.474 (the zone’s center; the record gives no point)
At 1246 AM EDT on 17th, the intersection of SR 250 and Rte 21 flooded. By 430 AM EDT on 17th, Walnut Creek flooded near Dundee, causing the closing of Walnut Creek Rd and Trail Bottom Rd. And CR 94 and CR 95 were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Arkansas, June 16, 2004$1.0 million · 3 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404311.